MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145044P
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the nurse was flushing the catheter with normal saline and noticed a tear in the catheter between the arterial connector and the silicone extension.The white plastic wrap around the silicone tube arterial connector was loose and could be rotated 360 degrees.The catheter was replaced and there was no harm to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: a device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.All dhrs are reviewed for accuracy prior to product release.One catheter was received for analysis and investigation.Visual evaluation of the catheter revealed signs of use and a tear in the catheter between the arterial connector and silicone extension.As per the instructions for use (ifu), the customer must perform a visual inspection before using the device.It states to exercise caution when using sharp instruments near the catheter because the catheter tubing can tear when subjected to excessive force or rough edges.The reported condition was confirmed.Based on the sample received, the most probable root cause can be considered as damaged during use.The evidence provided is enough to discard the manufacturing process as a potential cause.No trends or triggers have been found.Therefore, no action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7166480
Report Number3009211636-2018-00006
Device Sequence Number1447245
Product Code NYU
UDI-Device Identifier10884521158092
UDI-Public10884521158092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2018
Device Model Number8888145044P
Device Catalogue Number8888145044P
Device Lot Number1512400103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight82